Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

CASE REPORT
[View FULLTEXT] [Download PDF
 
Year : 2006  |  Volume : 52  |  Issue : 4  |  Page : 296-297  

Abacavir-induced reversible Fanconi syndrome with nephrogenic diabetes insipidus in a patient with acquired immunodeficiency syndrome

M Ahmad 
 Department of Nephrology, University Health Network, University of Toronto, Ontario, Canada

Correspondence Address:
M Ahmad
Department of Nephrology, University Health Network, University of Toronto, Ontario
Canada

There are several reports of Fanconi syndrome (FS) with or without nephrogenic diabetes insipidus (NDI) in patients with human immunodeficiency virus (HIV) infection, treated with various antiretroviral medications like cidofovir, adefovir, didenosine and tenofovir. But neither FS nor NDI has been documented with abacavir therapy. We are reporting the first case of abacavir-induced reversible FS with NDI in a patient with acquired immunodeficiency syndrome, who recovered completely with supportive treatment and discontinuation of abacavir.


How to cite this article:
Ahmad M. Abacavir-induced reversible Fanconi syndrome with nephrogenic diabetes insipidus in a patient with acquired immunodeficiency syndrome.J Postgrad Med 2006;52:296-297


How to cite this URL:
Ahmad M. Abacavir-induced reversible Fanconi syndrome with nephrogenic diabetes insipidus in a patient with acquired immunodeficiency syndrome. J Postgrad Med [serial online] 2006 [cited 2020 Jun 5 ];52:296-297
Available from: http://www.jpgmonline.com/article.asp?issn=0022-3859;year=2006;volume=52;issue=4;spage=296;epage=297;aulast=Ahmad;type=0


 
Friday, June 5, 2020
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer